Louisiana, 2005

Damaging Wind in Louisiana, June 16, 2005

June 16, 2005 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 16, 2:30 AM CST, 11 hours earlier.

Area forecast discussion, Jun 16, 2:30 AM CST, 11 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
330 AM CDT THU JUN 16 2005

.DISCUSSION...HOT AND HUMID CONDITIONS LOOK TO CONTINUE ACROSS THE
AREA FOR AT LEAST ANOTHER DAY. HIGH PRESSURE REMAINS IN PLACE ACROSS
THE GULF OF MEXICO WHILE A WEAK FRONTAL BOUNDARY APPROACHES FROM THE
NORTH. DRIER AIR ALOFT IS ALSO MAKING ITS WAY INTO THE REGION
EMBEDDED WITHIN A NORTHWEST FLOW REGIME. LINGERING OUTFLOW
BOUNDARIES THOUGH FROM THE ACTIVITY LAST NIGHT MAY PROVIDE JUST
ENOUGH FOCUS FOR A FEW THUNDERSTORMS LATER TODAY ALTHOUGH COVERAGE
WILL BE SPARSE. THE PATTERN DOES LOOK TO CHANGE BY FRIDAY AS THE
FRONTAL BOUNDARY SETTLES NORTH OF THE GULF COAST WHILE AN MCS
FEATURE ALOFT WORKS ITS WAY SOUTHEAST INTO THE LOWER MISSISSIPPI
VALLEY BY FRIDAY NIGHT. THESE FEATURES MAY PROVIDE THE MEANS FOR A
BETTER CHANCE OF RAIN FRIDAY AND FRIDAY NIGHT. STRONG RIDGING ALOFT
THEN BEGINS TO BUILD ACROSS MUCH OF THE CENTRAL AND WESTERN CONUS
WHILE THE WEAK FRONTAL BOUNDARY ACROSS THE AREA WEAKENS AS HIGH
PRESSURE RETURNS TO THE SOUTHEAST. THIS SHOULD ALLOW A RETURN TO
SUMMERTIME CONDITIONS FOR THE FIRST HALF OF THE NEW WEEK WITH MAYBE
A SLIGHT CHANCE OF RAIN AT BEST. RAIN CHANCES MAY PICK UP SLIGHTLY
BY THE MIDDLE OF NEXT WEEK IF ENOUGH MOISTURE RETURN DEVELOPS.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  96  71  90  71  /  10  05  30  30
BTR  97  73  92  73  /  10  05  30  30
MSY  95  76  93  76  /  10  05  30  30
GPT  94  73  91  73  /  10  05  30  30
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&

09
Hazardous weather outlook, Jun 16, 9:47 AM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1047 AM CDT THU JUN 16 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-170030-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1047 AM CDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDICES OF 100 TO 110 ARE EXPECTED ACROSS SOUTHEAST LOUISIANA
AND SOUTHERN MISSISSIPPI THIS AFTERNOON.  CAUTION IS ADVISED WHEN
CONDUCTING OUTDOOR ACTIVITIES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY
INTO FRIDAY NIGHT AS A DISTURBANCE MOVES THROUGH THE REGION.  THE
MAIN THREAT FROM ANY STRONG TO SEVERE THUNDERSTORM ACTIVITY WILL BE
DAMAGING WIND GUSTS...HAIL...AND FREQUENT LIGHTNING.

ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH
WEDNESDAY...BUT ANY THUNDERSTORM DEVELOPMENT SHOULD REMAIN WEAK.
FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

32

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Livingston

When
June 16, 1:30 PM CST
Where
Livingston County, Livingston
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
30.500, -90.750

Thunderstorm winds knocked down trees and power lines and caused damage to some roofs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460406.